Challenge 1



- 1. Ellie takes the train to Edinburgh. She sets off at 09:25 in the morning and arrives at 09:47. How long was her journey?
- 2. Ben travels on a coach to Manchester. His coach sets off at 08:19. The journey is 23 minutes long. At what time did he arrive?
- 3. Annabel drives to Cardiff. Her journey takes her 41 minutes. She arrives at 11:55. What time did she set off?
- 4. On holiday, Anna cycles to Killarney. She sets off at 14:27 and arrives at 14:58. How long was her journey?
- 5. Alexander goes on a walk to climb Box Hill. The climb takes him 33 minutes. He arrives at the top of the mountain at 14:22. At what time did he start his climb?
- 6. Miss Goodman goes snorkelling in the Caribbean. She sets off at 12:20. She goes snorkelling for 43 minutes. At what time does she arrive back again?
- 7. Whilst on holiday in Egypt, Miss Nicol decides to go on a camel ride. She sets off at 14:40 and her ride goes on for 36 minutes. When does her ride end?
- 8. Mr Harverson goes on a walk on the Isle of Wight. When he sets off, his watch tells him that it is 10:30. His walk is 1 hours 10 minutes long. At what time does he arrive?
- 9. Mrs Razzell goes on a space walk from the ISS which lasts 1 ½ hours. She completes her spacewalk at 23:45. At what time did she start it?
- 10. Mrs Edwell decides to tightrope walk across Niagara Falls. She sets off at 09:20. The walk takes her 1 hour 30 minutes At what time does she arrive at the other end of the tightrope?
- 11. Mrs Van Roijen decides to abseil down the Shard in London. The journey down takes 40 minutes. Eventually she arrives at the bottom of the Shard. Looking at her watch she sees that it is now 12:15. At what time did she set off?

Challenge 1 ANSWERS

- 1. Ellie takes the train to Edinburgh. She sets off at 09:25 in the morning and arrives at 09:47. How long was her journey? 22 mins
- 2. Ben travels on a coach to Manchester. His coach sets off at 08:19. The journey is 23 minutes long. At what time did he arrive? 08:42
- 3. Annabel drives to Cardiff. Her journey takes her 41 minutes. She arrives at 11:55. What time did she set off?
- On holiday, Anna cycles to Killarney. She sets off at 14:27 and arrives at 14:58. How 4. long was her journey? 31 minutes
- 5. Alexander goes on a walk to climb Box Hill. The climb takes him 33 minutes. He arrives at the top of the mountain at 14:22. At what time did he start his climb? 13:49
- Miss Goodman goes snorkelling in the Caribbean. She sets off at 12:20. She goes 6. snorkelling for 43 minutes. At what time does she arrive back again?
- **7.** Whilst on holiday in Egypt, Miss Nicol decides to go on a camel ride. She sets off at 14:40 and her ride goes on for 36 minutes. When does her ride end? 15:16
- 8. Mr Harverson goes on a walk on the Isle of Wight. When he sets off, his watch tells him that it is 10:30. His walk is 1 hours 10 minutes long. At what time does he arrive? 11:40
- 9. Mrs Razzell goes on a space walk from the ISS which lasts 1 ½ hours. She completes her spacewalk at 23:45. At what time did she start it?
- 10. Mrs Edwell decides to tightrope walk across Niagara Falls. She sets off at 09:20. The walk takes her 1 hour 30 minutes At what time does she arrive at the other end of the tightrope? 10:50
- 11. Mrs Van Roijen decides to abseil down the Shard in London. The journey down takes 40 minutes. Eventually she arrives at the bottom of the Shard. Looking at her watch she sees that it is now 12:15. At what time did she set off?

Challenge 2



- 12. Ellie takes the train to Edinburgh. She sets off at 09:25 in the morning and arrives at 11:47. How long was her journey?
- 13. Ben travels on a coach to Manchester. His coach sets off at 08:19. The journey is 1 hour 23 minutes long. At what time did he arrive?
- 14. Annabel drives to Cardiff. Her journey takes her 2 hours and 41 minutes. She arrives at 11:55. What time did she set off?
- 15. On holiday, Anna cycles to Killarney. She sets off at 14:27 and arrives at 17:09. How long was her journey?
- 16. Alexander goes on a walk to climb Ska Fell Pike. The climb takes him 3 hours and 33 minutes. He arrives at the top of the mountain at 14:22. At what time did he start his climb?
- 17. Miss Goodman goes snorkelling in the Caribbean. She sets off at 12:18. She goes snorkelling for 3 hours 43 minutes. At what time does she arrive back again?
- 18. Whilst on holiday in Egypt, Miss Nicol decides to go on a camel ride. She sets off at 14:36 and her ride goes on for 1 hour and 36 minutes. When does her ride end?
- 19. Mr Harverson goes on a walk on the Isle of Wight. When he sets off, his watch tells him that it is 10:24. His walk is 2 hours 28 minutes long. However, upon arrival, he finds that his watch is 11 minutes fast. At what time does he really arrive?
- 20. Mrs Razzell goes on a space walk from the ISS which lasts 2 ¾ hours. She completes her spacewalk at 23:31. At what time did she start it?
- 21. Mrs Edwell decides to tightrope walk across Niagara Falls. She sets off at 09:21. The walk would normally take her 1 hour 47 minutes, but on her way acros she decides to stop for a picnic for 27 minutes. At what time does she arrive at the other end of the tightrope?
- 22. Mrs Van Roijen decides to abseil down the Shard in London. The journey down normally takes 33 minutes. However, on her way down, she stops for 18 minutes to take some photos. Eventually she arrives at the bottom of the Shard. Looking at her watch she sees that it is now 12:15. At what time did she set off?

Challenge 2

ANSWERS

- 1. Ellie takes the train to Edinburgh. She sets off at 09:25 in the morning and arrives at 11:47. How long was her journey? 2 hours 22 mins
- 2. Ben travels on a coach to Manchester. His coach sets off at 08:19. The journey is 1 hour 23 minutes long. At what time did he arrive? **09:42**
- 3. Annabel drives to Cardiff. Her journey takes her 2 hours and 41 minutes. She arrives at 11:55. What time did she set off? **09:14**
- On holiday, Anna cycles to Killarney. She sets off at 14:27 and arrives at 17:09. How long was her journey?

 2hrs 42 mins
- 5. Alexander goes on a walk to climb Ska Fell Pike. The climb takes him 3 hours and 33 minutes. He arrives at the top of the mountain at 14:22. At what time did he start his climb? 10:44
- 6. Miss Goodman goes snorkelling in the Caribbean. She sets off at 12:18. She goes snorkelling for 3 hours 43 minutes. At what time does she arrive back again? **16:01**
- 7. Whilst on holiday in Egypt, Miss Nicol decides to go on a camel ride. She sets off at 14:36 and her ride goes on for 1 hour and 36 minutes. When does her ride end? 16:12
- 8. Mr Harverson goes on a walk on the Isle of Wight. When he sets off, his watch tells him that it is 10:24. His walk is 2 hours 28 minutes long. However, upon arrival, he finds that his watch is 11 minutes fast. At what time does he really arrive? 12:41
- 9. Mrs Razzell goes on a space walk from the ISS which lasts 2 ¼ hours. She completes her spacewalk at 23:31. At what time did she start it? 20:46
- 10. Mrs Edwell decides to tightrope walk across Niagara Falls. She sets off at 09:21. The walk would normally take her 1 hour 47 minutes, but on her way acros she decides to stop for a picnic for 27 minutes. At what time does she arrive at the other end of the tightrope? 11:35
- 11. Mrs Van Roijen decides to abseil down the Shard in London. The journey down normally takes 33 minutes. However, on her way down, she stops for 18 minutes to take some photos. Eventually she arrives at the bottom of the Shard. Looking at her watch she sees that it is now 12:15. At what time did she set off? 11:24

Challenge 3



- 23. Ellie takes the train to Edinburgh. She sets off at 09:48 in the morning and arrives at 11:37. How long was her journey?
- 24. Ben travels on a coach to Manchester. His coach sets off at 08:29. The journey is 2 hours 52 minutes long. His friend Heather drives there and arrives 18 minutes earlier than Ben. At what time does Heather arrive?
- 25. Annabel drives to Cardiff. Her journey takes her 2 hours and 41 minutes. She arrives at 11:25. What time did she set off? Her friend Caitlin set off to Cardiff 15 minutes after Annabel. At what time did Caitlin set off?
- 26. On holiday, Anna cycles to Killarney. She sets off at 14:27 and arrives at 17:09. However, she had to stop on the way for 22 minutes to repair a puncture. How long would her journey have been if not for the puncture?
- 27. Alexander climbs up Ska Fell Pike. The climb takes him 3 hours and 33 minutes. He then spends 20 minutes at the top. After this, he climbs down the mountain again, which takes him 1 hour 41 minutes. If he arrives at the bottom of the mountain again at 16:35, at what time did he start his journey up the mountain?
- 28. Miss Goodman goes snorkelling in the Caribbean. She sets off to the reef at 10:18. The journey to the reef takes her 26 minutes. When she arrives at the reef, she goes snorkelling for 3 hours 43 minutes. At what time does she complete her snorkelling?
- 29. Whilst on holiday in Egypt, Miss Nicol decides to go on a camel ride. She sets off at 14:36 and her ride goes on for 1 hour and 36 minutes. When does her ride end? If the sun sets at 17:09, how long has she got to get home before the sun sets?
- 30. Mr Harverson goes on a walk on the Isle of Wight. When he sets off, his watch tells him that it is 10:24. His walk is 2 hours 28 minutes long. However, upon arrival, he finds that his watch is 11 minutes fast. At what time does he really arrive?
- 31. Mrs Razzell goes on a space walk from the ISS which lasts 2 ¾ hours. She completes her spacewalk at 23:31. If it took her 39 minutes to put on her spacesuit before the walk, at what time did she start to put her suit on before the spacewalk?
- 32. Mrs Edwell does a tightrope walk across Niagara Falls. She sets off at 09:21. The walk would normally take her 1 hour 47 minutes, but on her way across she stops for a picnic for 27 minutes. At what time does she arrive at the other end of the tightrope?
- 33. Mrs Van Roijen decides to abseil down the Shard in London. The journey down normally takes 33 minutes. However, on her way down, she stops for 18 minutes to take some photos. Eventually she arrives at the bottom of the Shard. Looking at her watch she sees that it is now 12:15. At what time did she set off?

Time word problems Challenge 3 ANSWERS



- 1. Ellie takes the train to Edinburgh. She sets off at 09:48 in the morning and arrives at 11:37. How long was her journey? **1hour 49 mins**
- 2. Ben travels on a coach to Manchester. His coach sets off at 08:29. The journey is 2 hours 52 minutes long. His friend Heather drives there and arrives 18 minutes earlier than Ben. At what time does Heather arrive? 11:21 18 mins = 11:03
- 3. Annabel drives to Cardiff. Her journey takes her 2 hours and 41 minutes. She arrives at 11:25. What time did she set off? Her friend Caitlin set off to Cardiff 15 minutes after Annabel. At what time did Caitlin set off? **Annabel 08:44.** Caitlin 08:59
- 4. On holiday, Anna cycles to Killarney. She sets off at 14:27 and arrives at 17:09. However, she had to stop on the way for 22 minutes to repair a puncture. How long would her journey have been if not for the puncture? Journey was 2hrs 42 mins. Her journey would have been 2hrs 20 mins.
- 5. Alexander climbs up Ska Fell Pike. The climb takes him 3 hours and 33 minutes. He then spends 20 minutes at the top. After this, he climbs down the mountain again, which takes him 1 hour 41 minutes. If he arrives at the bottom of the mountain again at 16:35, at what time did he start his journey up the mountain? Total time = 5hrs 34 mins. Therefore he started climbing at **11:01**.
- 6. Miss Goodman goes snorkelling in the Caribbean. She sets off to the reef at 10:18. The journey to the reef takes her 26 minutes. When she arrives at the reef, she goes snorkelling for 3 hours 43 minutes. At what time does she complete her snorkelling? She completes her snorkelling at 14:27
- 7. Whilst on holiday in Egypt, Miss Nicol decides to go on a camel ride. She sets off at 14:36 and her ride goes on for 1 hour and 36 minutes. When does her ride end? If the sun sets at 17:09, how long has she got to get home before the sun sets? 16:12 57 minutes
- 8. Mr Harverson goes on a walk on the Isle of Wight. When he sets off, his watch tells him that it is 10:24. His walk is 2 hours 28 minutes long. However, upon arrival, he finds that his watch is 11 minutes fast. At what time does he really arrive? 12:41
- 9. Mrs Razzell goes on a space walk from the ISS which lasts 2 ¾ hours. She completes her spacewalk at 23:31. If it took her 39 minutes to put on her spacesuit before the walk, at what time did she start to put her suit on before the spacewalk? 20:07
- 10. Mrs Edwell does a tightrope walk across Niagara Falls. She sets off at 09:21. The walk would normally take her 1 hour 47 minutes, but on her way across she stops for a picnic for 27 minutes. At what time does she arrive at the other end of the tightrope?

 11:35

11. Mrs Van Roijen decides to abseil down the Shard in London. The journey down normally takes 33 minutes. However, on her way down, she stops for 18 minutes to take some photos. Eventually she arrives at the bottom of the Shard. Looking at her watch she sees that it is now 12:15. At what time did she set off? 11:24